# SDR 20000914SH007

- Difficulty date: August 15, 2000
- Submitted: September 14, 2000
- Operation: General aviation
- Aircraft: N8638V
- Make and model: Bbavia 8GCBC
- Aircraft serial: 16275
- System (JASC): 3210 · Main Landing Gear
- Part: Gear
- Part number: 71461R
- Condition: Broken
- Location: Rt Mlg
- Part time: 4,900 hours
- Stage of operation: LD
- How discovered: O
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

UPON LANDING, RT GEAR LEG, PN 7-1461-R, FAILED AT AREA OF U-BOLT ATTACH CLAMP.  FAILURE RESULTED IN DAMAGE TO RT WING, PROPELLER, ENGINE AND COWLING.  AIRCRAFT IS USED FOR GLIDER TOWING FROM AN UNPAVED RUNWAY AND AVERAGES 3-5 TAKEOFFS AND LANDINGS PER HOUR.  TOTAL CYCLES ON GEAR LEG ARE ESTIMATED TO BE BETWEEN 15,000 TO 20,000.  CRACK APPEARS TO BE FATIGUE RELATED AND IS BEING INVESTIGATED BY THE NTSB LABORATORIES.  SUBMITTER RECOMMENDED A LIFE-LIMIT BE ESTABLISHED FOR THESE GEAR LEGS.  TIME SINCE LAST INSPECTION IS APPROXIMATELY 170 HOURS.  (X)
